Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 101, NWS Detroit, MI

July 27, 2012Saginaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2012, 3:26 PM EDT for Saginaw County, Michigan. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 3:26 PM EDT (19:26 UTC)
Expired
Jul 27, 2012, 3:54 PM EDT
In force
28 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 96 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS53 KDTX 271926
SVRDTX
MIC145-272030-
/O.NEW.KDTX.SV.W.0101.120727T1926Z-120727T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 430 PM EDT

* AT 321 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR BRECKENRIDGE...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRILL AROUND 340 PM EDT.
  NELSON AND HEMLOCK AROUND 405 PM EDT.
  ST. CHARLES AROUND 425 PM EDT.
  GARFIELD AND SWAN CREEK AROUND 430 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CHARLES...        MERRILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4342 8437 4347 8402 4319 8404 4328 8437
TIME...MOT...LOC 1925Z 269DEG 11KT 4337 8440
WIND...HAIL <50MPH 1.00IN

$$

MANN
1 follow-up statement
366 
WWUS53 KDTX 271954
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EDT FRI JUL 27 2012

MIC145-272003-
/O.CAN.KDTX.SV.W.0101.000000T0000Z-120727T2030Z/
SAGINAW MI-
354 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAGINAW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL OCCURRING WITH THIS THUNDERSTORM.

LAT...LON 4342 8437 4347 8402 4319 8404 4328 8437
TIME...MOT...LOC 1953Z 269DEG 11KT 4337 8428

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:03 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 27, 1:03 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
103 PM EDT FRI JUL 27 2012

.AVIATION...

//DISCUSSION...

SHOWERS AND THUNDERSTORMS WILL EXPAND IN COVERAGE AND INTENSITY
DURING THE COURSE OF THE AFTERNOON AS AN UPPER SHORT WAVE APPROACHES
FROM THE WEST AND INTERACTS WITH DAYTIME DESTABILIZATION. THE MORE
PERSISTENT FORCING AND THUS MORE PROLONGED PERIOD OF CONVECTION IS
EXPECTED TO OCCUR AROUND FNT AND POSSIBLY MBS. WHILE THE LOW CLOUDS
HAVE BEEN SLOWLY RECEDING OVER THE LAST COUPLE OF HOURS...THE
INCREASE IN SHOWERS SHOULD ALLOW A TRANSITION BACK TOWARD MVFR
CEILING HEIGHTS TOWARD EVENING. LOW LEVEL MOISTURE IS EXPECTED TO
CONTINUE TO FILTER INTO SE MI THIS EVENING AS LOW PRESSURE NOW OVER
SRN LAKE MI DROPS INTO THE OHIO VALLEY. THIS WILL LIKELY SUSTAIN
SOME SEMBLANCE OF LOW CLOUDS AND POSSIBLE FOG INTO THE OVERNIGHT.
DRIER AIR NOW NOTED NORTH OF LAKE HURON SHOULD HOWEVER ADVECT INTO
THE AREA FROM THE NORTH OVERNIGHT...LEADING TO STEADY IMPROVEMENT IN
CONDITIONS TOWARD DAYBREAK SATURDAY.

FOR DTW...BASED ON THE RATE OF DESTABILIZATION AND TIMING OF THE
APPROACHING FORCING...THERE IS A GOOD CHANCE OF THUNDERSTORMS
DEVELOPING AROUND 19 OR 20Z AND CONTINUING INTO 23 OR 00Z.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FT THIS AFTERNOON AND
TONIGHT.

* MEDIUM CONFIDENCE IN THUNDERSTORMS THIS AFTERNOON AND EVENING.

&&

.PREV DISCUSSION...ISSUED 1041 AM EDT FRI JUL 27 2012

UPDATE...

THE REGIONAL WATER VAPOR LOOP SHOWS A FAIRLY HEALTHY MID LEVEL
WAVE OVER ERN WISCONSIN. ALTHOUGH THIS WAVE IS EXPECTED TO DAMPEN
AS IT TRACKS ACROSS LOWER MI LATER TODAY...THERE WILL STILL BE
ADEQUATE FORCING FOR LARGE SCALE ASCENT DURING PEAK DAYTIME
HEATING. RECENT TRENDS IN THE VISIBLE LOOP ARE SHOWING SOME OF THE
LOW STRATUS STARTING TO TRANSITION TO A BROKEN CU FIELD AS DAYTIME
INSOLATION IS NOW WARMING THE BOUNDARY LAYER. THIS WILL SUPPORT
INCREASING CONVECTIVE CLOUD DEPTHS WHICH WILL LEAD TO OCCASIONAL
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. REGIONAL RADAR IMAGERY
IS SHOWING AN AREA OF MORE PERSISTENT RAIN AND EMBEDDED
THUNDERSTORMS EXTENDING FROM CNTL LOWER MI TO NW LOWER MI...WITHIN
A REGION OF WEAK MID LEVEL DEFORMATION...WHICH WILL TARGET THE
SAGINAW VALLEY AND THUMB THIS AFTERNOON AND EVENING. DEEP LAYER
MOISTURE WILL ALSO BE BETTER TO THE NORTH. GIVEN THE SLOW MOVEMENT
OF THE UPPER WAVE...SOME PROLONGED PERIODS OF MODERATE TO HEAVY
RAINFALL LOOK POSSIBLE ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA.

DRY AIR IN THE MID LEVELS FARTHER SOUTH SUGGEST SOME AFTERNOON
STORMS MAY SUPPORT SOME SMALL HAIL. THERE HAS BEEN MORE PERSISTENT
SUNSHINE ACROSS LENAWEE AND MONROE COUNTIES THIS MORNING...WHICH
MAY ALLOW SOME BETTER INSTABILITY TO DEVELOP BY AFTERNOON /SB CAPE
UP TO 2000 J/KG/. THIS REGION WILL ALSO LIE ALONG THE NORTHERN
EDGE OF A 40KT MID LEVEL JET...SUPPORTIVE OF A SLIGHT CHANCE OF
STRONG TO POSSIBLE SEVERE STORMS LATER TODAY.

THE UPDATE WILL BE ISSUED MAINLY TO NUDGE POPS UPWARD.

PREV DISCUSSION...ISSUED 339 AM EDT FRI JUL 27 2012

SHORT TERM...TODAY AND TONIGHT

ACTIVE BUT WEAK SURFACE PATTERN IN PLACE ACROSS THE GREAT LAKES
THROUGH FRIDAY. ONE COLD FRONT HAS PASSED THROUGH THE REGION LOCATED
JUST TO OUR SOUTH ACROSS THE OHIO VALLEY AS OF 06Z. MID/UPPER LEVEL
TROUGH AXIS IS CURRENTLY OVER MN/WI AND IS WORKING ITS WAY TOWARDS
SE MI. A COMPACT SHORTWAVE WITHIN TROUGH WILL PASS THROUGH SOUTHERN
MI DURING THE DAY/EVENING TODAY. MODELS ARE IN GOOD AGREEMENT THAT
THIS WAVE WILL WEAKEN AS IT APPROACHES AND HAS ALREADY BECOME AN
OPEN WAVE. MODELS DO NOT AGREE WITH THE TRACK OF THE ASSOCIATED SFC
LOW. THE NAM IS ALREADY TOO FAR SOUTH WITH IT HENCE WILL BE
DISREGARDED. CONSENSUS WITH THE OTHER MODELS BRINGS THE SFC LOW
THROUGH SOUTHERN LOWER MI FRIDAY AFTERNOON. MODEL SOUNDINGS SHOW A
FAIRLY NARROW CAPE PROFILES WITH A SMALL CAP BETWEEN 850-900MB WHICH
SHOULD BE OVERCOME IN THE AFTERNOON. WITH RELATIVELY HIGH SFC
DEWPOINTS TONIGHT AND COOLING MID LEVELS TEMPS...WE WILL KEEP DECENT
LAPSE RATES TO GO WITH THE CAPE VALUES AROUND 500 J/KG. AS FOR
FORCING MECHANISMS...WE ARE PRIMARILY DEALING WITH THE MID LEVEL
COLD POOL AND WEAKENING SHORTWAVE. THERE IS A JET MAX THAT WILL
ROUND THE RIDGE CENTERED OVER THE WESTERN PLAINS...BUT SHOULD PASS
TO OUR SW THROUGH THE MID MISSISSIPPI VALLEY. AS FOR POSSIBLE
FRONTAL FORCING...WITH THE LOW PASSING ACROSS SOUTHERN MI THE COLD
FRONT SHOULD FOCUS CONVECTION ACROSS THE OHIO VALLEY AND NOT AFFECT
SE MI. LOOKS LIKE THE BIGGEST AIDE WILL BE THE TIMING OF THE
SHORTWAVE PASSAGE...DURING PEAK DIURNAL HEATING. LOOKING AT CURRENT
REGIONAL RADAR MOSAICS...THE HRRR HAS THE SYSTEM PEGGED PRETTY WELL
SO FAR AND THE MODEL OUTPUT MOVING FORWARD SEEMS VERY REASONABLE.
LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO MOVE INTO THE
WESTERN COUNTIES BY MORNING WITH MORE WIDESPREAD ACTIVITY DEVELOPING
AS DIURNAL HEATING BECOMES MAXIMIZED. THOUGH THUNDERSTORMS MAY
DEVELOP...NOT EXPECTING ANYTHING SEVERE AS THE BETTER FORCING AND
INSTABILITY WILL BE TO OUR SOUTH CLOSER TO THE SFC COLD FRONT AND
THE BETTER HEIGHT FALLS.

LONG TERM...SATURDAY THROUGH THURSDAY

HIGH PRESSURE WILL BUILD INTO THE AREA IN THE WAKE OF THE SHORTWAVE
THAT WILL PASS THROUGH THE AREA FRIDAY. THIS WILL BRING A PERIOD OF
DRY WEATHER OVER THE WEEKEND. RATHER PLEASANT CONDITIONS CAN ALSO BE
EXPECTED AS TEMPERATURES TOP OUT IN THE LOWER/MID 80S FOR THE MOST
PART WITH RELATIVELY LOW HUMIDITY LEVELS. WITH HIGH PRESSURE IN
PLACE...SKIES WILL REMAIN MOSTLY CLEAR BOTH SATURDAY/SUNDAY.

FROM THIS WEEKEND INTO EARLY NEXT WEEK...STRONG LOW PRESSURE FROM
HUDSON BAY NORTH WILL KEEP A MEAN UPPER TROUGH ANCHORED OVER THE
REGION THROUGH MUCH OF NEXT WEEK. A SERIES OF WEAK SHORTWAVES WILL
TRACK THROUGH THE GREAT LAKES FROM MONDAY ON THROUGH THE REMAINDER
OF THE FORECAST PERIOD. ALTHOUGH MOISTURE WILL BE SOMEWHAT SCARCE
WITHIN THIS NORTHWEST UPPER LEVEL FLOW REGIME...THERE WILL BE ENOUGH
INSTABILITY TO GENERATE SCATTERED SHOWERS AND/OR THUNDERSTORMS WITH
THESE WAVES NEXT WEEK. DO NOT PLAN ON ADJUSTING FORECAST TOO MUCH
GIVEN UNCERTAINTY IN TIMING ANY OF THESE WAVES THIS LATE IN THE
FORECAST PERIOD. SUFFICE IT TO SAY THAT THERE WILL BE PERIODIC
CHANCES OF SCATTERED CONVECTION FROM MONDAY THROUGH THURSDAY AS THE
OVERALL PATTERN CHANGES VERY LITTLE.

THE TEMPERATURES WILL REMAIN SEASONABLY WARM WITH 80S COMMON FOR
DAYTIME HIGHS AND 60S FOR NIGHTTIME LOWS...WITH ONLY MINOR DAY TO
DAY FLUCTUATIONS DEPENDENT ON THE TIMING OF THE VARIOUS SHORTWAVES.

MARINE...

WEAK LOW PRESSURE SYSTEM WILL TRACK THROUGH THE CENTRAL GREAT LAKES
FRIDAY. THIS WILL KEEP SHOWERS AND THUNDERSTORMS IN THE AREA THROUGH
FRIDAY EVENING. THE TRACK OF THE LOW WILL KEEP NORTHEASTERLY FLOW
OVER THE EASTERN LAKES THROUGH THE WEEKEND. NE WINDS WILL PEAK ON
SATURDAY ON THE BACKSIDE OF THE LOW WHICH WILL BUILD WAVE HEIGHTS
ALONG THE LAKE HURON SHORELINE. AT THIS TIME...WAVES LOOK LIKE THEY
WILL APPROACH 3-4 FEET ON THE GENEROUS SIDE. HIGH PRESSURE WILL
BUILD BACK INTO THE AREA FOR THE REST OF THE WEEKEND BRINGING LIGHT
WINDS AND DECREASING WAVES TO THE LAKES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SC
UPDATE.......SC
SHORT TERM...DRK
LONG TERM....DG
MARINE.......DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 27, 10:56 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1056 AM EDT FRI JUL 27 2012

MIZ047>049-053>055-060>063-068>070-281500-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
1056 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. SEVERE WEATHER IS NOT EXPECTED...HOWEVER PROLONGED
PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE. THIS MAY CREATE
SOME LOCALIZED FLOODING. SOME OF THE STRONGER STORMS WILL ALSO BE
CAPABLE OF PRODUCING WIND GUSTS TO 30 MPH AND HAIL TO ONE HALF
INCH IN DIAMETER. THUNDERSTORMS WILL MOVE TO THE EAST BETWEEN 10
AND 20 MPH. THE THUNDERSTORMS WILL BE TRIGGERED BY A MID LEVEL
DISTURBANCE WHICH WILL MOVE THROUGH SOUTHEAST MICHIGAN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF WEAK DISTURBANCES WILL BRING THE CHANCE OF PERIODIC
SCATTERED THUNDERSTORMS FROM MONDAY THROUGH THURSDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ423-LEZ444-MIZ075-076-082-083-281500-
DETROIT RIVER-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
WASHTENAW-WAYNE-LENAWEE-MONROE-
1056 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LC AND
SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO ONE
HALF INCH IN DIAMETER. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
THUNDERSTORMS WILL MOVE TO THE EAST AT 20 MPH. THE THUNDERSTORMS
WILL BE TRIGGERED BY A MID LEVEL DISTURBANCE WHICH WILL MOVE THROUGH
SOUTHEAST MICHIGAN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF WEAK DISTURBANCES WILL BRING THE CHANCE OF PERIODIC
SCATTERED THUNDERSTORMS FROM MONDAY THROUGH THURSDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

LCZ422-460-LHZ361>363-421-422-441>443-462>464-281500-
ST. CLAIR RIVER-LAKE ST. CLAIR-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1056 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND
LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. SEVERE WEATHER IS NOT EXPECTED...HOWEVER PROLONGED
PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE. THIS MAY CREATE
SOME LOCALIZED FLOODING. SOME OF THE STRONGER STORMS WILL ALSO BE
CAPABLE OF PRODUCING WIND GUSTS TO 30 MPH AND HAIL TO ONE HALF
INCH IN DIAMETER. THUNDERSTORMS WILL MOVE TO THE EAST BETWEEN 10
AND 20 MPH. THE THUNDERSTORMS WILL BE TRIGGERED BY A MID LEVEL
DISTURBANCE WHICH WILL MOVE THROUGH SOUTHEAST MICHIGAN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF WEAK DISTURBANCES WILL BRING THE CHANCE OF PERIODIC
SCATTERED THUNDERSTORMS FROM MONDAY THROUGH THURSDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 27, 1:56 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
156 PM EDT FRI JUL 27 2012

MIZ068-069-271900-
LIVINGSTON-OAKLAND-
156 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
HOWELL TO BRIGHTON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BRIGHTON BY 205 PM EDT...
  HARTLAND BY 215 PM EDT...
  MILFORD BY 235 PM EDT...
  NOVI BY 250 PM EDT...
  WEST BLOOMFIELD AND CLARKSTON BY 300 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Local storm report, Jul 27, 2:16 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
216 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             BRIGHTON                42.53N 83.78W
07/27/2012  E0.75 INCH       LIVINGSTON         MI   AMATEUR RADIO

&&

SCHULTZ
Special weather statement, Jul 27, 2:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
248 PM EDT FRI JUL 27 2012

MIZ069-070-076-082-083-271945-
LENAWEE-MACOMB-MONROE-OAKLAND-WAYNE-
248 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLISSFIELD TO 8
MILES NORTH OF NOVI...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  NORTHVILLE BY 255 PM EDT...
  WEST BLOOMFIELD AND PETERSBURG BY 300 PM EDT...
  OTTAWA LAKE AND DUNDEE BY 305 PM EDT...
  BELLEVILLE BY 310 PM EDT...
  LIVONIA BY 315 PM EDT...
  MAYBEE AND IDA BY 320 PM EDT...
  LAMBERTVILLE AND SOUTHFIELD BY 325 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 27, 2:51 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
251 PM EDT FRI JUL 27 2012

MIZ047-271945-
MIDLAND-
251 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SANFORD TO 10 MILES
SOUTH OF MOUNT PLEASANT...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SANFORD BY 300 PM EDT...
  PLEASANT VALLEY BY 310 PM EDT...
  MIDLAND BY 330 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Local storm report, Jul 27, 2:53 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
253 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             4 ESE MILFORD           42.56N 83.54W
07/27/2012  E1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

&&

ADODSON
Special weather statement, Jul 27, 3:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EDT FRI JUL 27 2012

MIZ048-049-054-272015-
BAY-HURON-TUSCOLA-
320 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
CASEVILLE TO SEBEWAING TO 5 MILES SOUTH OF BAY CITY...MOVING
SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SEBEWAING AND QUANICASSEE BY 325 PM EDT...
  UNIONVILLE AND MUNGER BY 330 PM EDT...
  CASEVILLE BY 345 PM EDT...
  AKRON BY 355 PM EDT...
  PIGEON BY 400 PM EDT...
  REESE AND OWENDALE BY 405 PM EDT...
  GAGETOWN AND ELKTON BY 415 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:01 PM EDTAreal Flood AdvisoryDTXWayne3 hr
Jul 27, 3:06 PM EDTSmall Craft AdvisoryDTX19 hr
Jul 27, 5:22 PM EDTSevere Thunderstorm WarningDTXSanilac37 min
Jul 27, 5:30 PM EDTTornado WarningDTXSanilac28 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.